MAUDE Adverse Event Report: CARL ZEISS MEDITEC AG (JENA) VISUMAX 800; FEMTOSECOND LASER SYSTEM FOR REFRACTIVE CORRECTION

CARL ZEISS MEDITEC AG (JENA) VISUMAX 800; FEMTOSECOND LASER SYSTEM FOR REFRACTIVE CORRECTION
Model Number VISUMAX 800
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Visual Impairment (2138); Loss of Vision (2139)
Date of Event 01/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The most likely root cause is a user error.There is indication for a contamination on the contact surface and/or insufficient cleaning of the cornea before surgery which led to the black spots (incomplete cuts).
 
Event or Problem Description
Patient treated with visumax smile pro was negatively impacted (poor visual acuity) after surgeon decided to proceed to remove the lenticule in the right eye despite the existence of incomplete cuts (black spots).A double plane was created and the lenticule could not be removed completely.

Brand Name
VISUMAX 800
Common Device Name
FEMTOSECOND LASER SYSTEM FOR REFRACTIVE CORRECTION
Manufacturer (Section D)
CARL ZEISS MEDITEC AG (JENA)
carl zeiss promenade 10
jena, thueringia 07745
GM  07745
Manufacturer (Section G)
CARL ZEISS MEDITEC AG (JENA)
carl zeiss promenade 10
jena, thueringia 07745
GM   07745
Manufacturer Contact
manjaya hegde
5300 central parkway
dublin, CA 94568
9252164697
MDR Report Key19121586
Report Number9615030-2024-00011
Device Sequence Number8359920
Product Code OTL
UDI-Device Identifier04049471095111
UDI-Public(01)04049471095111(11)220901
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
P150040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVISUMAX 800
Device Catalogue Number000000-2383-581
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2024
Initial Report FDA Received Date04/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age30 YR
Patient SexFemale